MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A RB-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP713D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.The following information was requested but unavailable: please provide lot number for the involved device in this procedure.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength = 472 g/m.
 
Event or Problem Description
It was reported that the patient underwent brain tumor surgery on (b)(6) 2021, and suture was used.During interrupted suturing, the needle was detached from the suture easily when trying to suture, so another package was used.It was a control release needle.There were no adverse consequences to the patient reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 3/23/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 ¿ conforming device.Additional h3 investigation summary: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that an opened sample (one-needle/suture combination of product code vcp713), was received for evaluation.The product code is control release and each packet contains eight strands.Visual inspection of one strand and the swage and attachment area was noted to be as expected.The suture was received dispensed and no defects or damage were observed.A functional test was performed and the pull force meet requirements.The device performed without any defect noted.The manufacturing records couldn't be reviewed as the batch number is unknown.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Visual analysis of the returned sample determined that one used needle of product code vcp713d was received for evaluation.The product code is single-armed, control release, and each packet containing eight strands.The analysis concluded that the swage and attachment area were noted to be as expected marks by the surgical instrument was noted and no suture remnant could be observed into the barrel hole.The suture was not received for evaluation to determine the assignable cause.The manufacturing records couldn't be reviewed as the batch number is unknown.No conclusion could be reached as to what caused the reported complaint.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Visual analysis of the returned sample determined that one used needle of product code vcp713d was received for evaluation.The product code is single-armed, control release, and each packet containing eight strands.The analysis concluded that the swage and attachment area were noted to be as expected marks by the surgical instrument was noted and no suture remnant could be observed into the barrel hole.The suture was not received for evaluation to determine the assignable cause.The manufacturing records couldn't be reviewed as the batch number is unknown.No conclusion could be reached as to what caused the reported complaint.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Visual analysis of the returned sample determined that one used needle of product code vcp713d was received for evaluation.The product code is single-armed, control release, and each packet containing eight strands.The analysis concluded that the swage and attachment area were noted to be as expected marks by the surgical instrument was noted and no suture remnant could be observed into the barrel hole.The suture was not received for evaluation to determine the assignable cause.The manufacturing records couldn't be reviewed as the batch number is unknown.No conclusion could be reached as to what caused the reported complaint.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Visual analysis of the returned sample determined that one used needle of product code vcp713d was received for evaluation.The product code is single-armed, control release, and each packet containing eight strands.The analysis concluded that the swage and attachment area were noted to be as expected marks by the surgical instrument was noted and no suture remnant could be observed into the barrel hole.The suture was not received for evaluation to determine the assignable cause.The manufacturing records couldn't be reviewed as the batch number is unknown.No conclusion could be reached as to what caused the reported complaint.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Visual analysis of the returned sample determined that one used needle of product code vcp713d was received for evaluation.The product code is single-armed, control release, and each packet containing eight strands.The analysis concluded that the swage and attachment area were noted to be as expected marks by the surgical instrument was noted and no suture remnant could be observed into the barrel hole.The suture was not received for evaluation to determine the assignable cause.The manufacturing records couldn't be reviewed as the batch number is unknown.No conclusion could be reached as to what caused the reported complaint.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Visual analysis of the returned sample determined that one used needle of product code vcp713d was received for evaluation.The product code is single-armed, control release, and each packet containing eight strands.The analysis concluded that the swage and attachment area were noted to be as expected marks by the surgical instrument was noted and no suture remnant could be observed into the barrel hole.The suture was not received for evaluation to determine the assignable cause.The manufacturing records couldn't be reviewed as the batch number is unknown.No conclusion could be reached as to what caused the reported complaint.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Visual analysis of the returned sample determined that one used needle of product code vcp713d was received for evaluation.The product code is single-armed, control release, and each packet containing eight strands.The analysis concluded that the swage and attachment area were noted to be as expected marks by the surgical instrument was noted and no suture remnant could be observed into the barrel hole.The suture was not received for evaluation to determine the assignable cause.The manufacturing records couldn't be reviewed as the batch number is unknown.No conclusion could be reached as to what caused the reported complaint.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that 1 device experienced suture needle pull off during the procedure.Is this correct?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/14/2021.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: it was reported that 1 device experienced suture needle pull off during the procedure.Is this correct? the reported qty of product involved is 1.No further information will be provided.

Brand Name
VCL+ VIO 8X18IN 3-0 S/A RB-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11350167
Report Number2210968-2021-01600
Device Sequence Number728450
Product Code GAM
UDI-Device Identifier10705031054998
UDI-Public10705031054998
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP713D
Device Catalogue NumberVCP713D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer02/24/2021
03/23/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date03/23/2021
04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1